Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Feb 17, 2018, 10:52 PM EST for Knox County, Kentucky. It took effect at Feb 18, 2018, 1:00 PM EST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2018, 10:52 PM EST (03:52 UTC)
- In effect from
- Feb 18, 2018, 1:00 PM EST
- Expired
- Feb 19, 2018, 2:12 AM EST
- In force
- 13 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Knox County, KY
The radar
The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Barbourville (BBVK2). The gauge peaked at 26.83 ft at Feb 18, 2018, 5:00 PM EST.
- Action stage
- 21.5 ft
- Minor stage
- 27 ft
- Moderate stage
- 33 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03403500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
968
WGUS43 KJKL 180352
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson Ky
1052 PM EST Sat Feb 17 2018
...The National Weather Service in Jackson Kentucky has issued
a Flood Warning for the following rivers in Kentucky...
The Cumberland River at Barbourville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is occurring or is imminent.
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 10 am Sunday.
&&
KYC121-181552-
/O.NEW.KJKL.FL.W.0013.180218T2141Z-180219T0712Z/
/BBVK2.1.ER.180218T2141Z.180219T0000Z.180219T0112Z.NO/
1052 PM EST Sat Feb 17 2018
The National Weather Service in Jackson Kentucky has issued a
* Flood Warning for
The Cumberland River at Barbourville.
* from Sunday afternoon to late Sunday night.
* at 10:30 PM Saturday the stage was 20.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and
continue to rise to near 27.2 feet by Sunday evening. The river
will fall below flood stage by late Sunday evening.
* At 27.0 feet...Low lying roads flood. Manchester street floods.
&&
LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
3693 8389 3685 8374
$$
Geogerian3 follow-up statements
679
WGUS83 KJKL 181415
FLSJKL
Flood Statement
National Weather Service Jackson Ky
915 AM EST Sun Feb 18 2018
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Barbourville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 4 pm today.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC121-182100-
/O.EXT.KJKL.FL.W.0013.180218T1800Z-180218T2100Z/
/BBVK2.1.ER.180218T1800Z.180218T1800Z.180218T1800Z.NO/
915 AM EST Sun Feb 18 2018
The Flood Warning continues for
The Cumberland River at Barbourville.
* during this afternoon.
* at 8:30 AM Sunday the stage was 25.5 feet.
* Flood stage is 27.0 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* At 27.0 feet...Low lying roads flood. Manchester street floods.
&&
LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
3693 8389 3685 8374
$$
KAS927
WGUS83 KJKL 182043
FLSJKL
Flood Statement
National Weather Service Jackson Ky
343 PM EST Sun Feb 18 2018
...The Flood Warning continues for the following rivers in
Kentucky...
The Cumberland River at Barbourville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 9 pm.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC121-190600-
/O.EXT.KJKL.FL.W.0013.000000T0000Z-180219T0600Z/
/BBVK2.1.ER.180219T0000Z.180219T0000Z.180219T0000Z.NO/
343 PM EST Sun Feb 18 2018
The Flood Warning continues for
The Cumberland River at Barbourville.
* at 3:30 PM Sunday the stage was 26.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to crest near flood stage this
evening.
* At 27.0 feet...Low lying roads flood. Manchester Street floods.
&&
LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
3693 8389 3685 8374
$$
Geogerian449
WGUS83 KJKL 190141
FLSJKL
Flood Statement
National Weather Service Jackson Ky
841 PM EST Sun Feb 18 2018
...The Flood Warning is cancelled for the following rivers
in Kentucky...
The Cumberland River at Barbourville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
&&
KYC121-190211-
/O.CAN.KJKL.FL.W.0013.000000T0000Z-180219T0600Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
841 PM EST Sun Feb 18 2018
The Flood Warning is cancelled for
The Cumberland River at Barbourville.
* at 8:30 PM Sunday the stage was 26.6 feet.
* Flood stage is 27.0 feet.
* Forecast...The river crested just below flood stage at 26.9 feet. The
river will continue to run high through early Monday morning.
* At 27.0 feet...Low lying roads flood. Manchester street floods.
&&
LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
3693 8389 3685 8374
$$
GeogerianWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 17, 7:45 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 17, 7:45 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 745 PM EST Sat Feb 17 2018 .UPDATE... Issued at 745 PM EST SAT FEB 17 2018 Steady rain has exited off to the east, with some light returns working in from the Bluegrass, as a short wave trough moves east across the Ohio Valley. Have gone ahead and dropped the Flood Watch early. Expect mostly cloudy skies to remain in place, with some drizzle across the area through around midnight, before gradually diminishing. Freshened up the hourly temperatures and dew points, which should steadily cool off through the night. Lows in the low to mid 30s look on target. Updates have been sent. && .SHORT TERM...(This evening through Sunday night) Issued at 415 PM EST SAT FEB 17 2018 An area of moderate to heavy rain continues to move across the area although the back edge of the rain is now working in from central KY and TN in advance of a shortwave trough. Some snow or mixed rain and snow has been falling across far northern Fleming County where reports of amounts approaching an inch were received. As noted the precipitation has already tapered off over much of central KY with rain rates near the TN and VA borders having decreased over the past hour as well. The area of rain should affect the VA border counties for about another two hours and should be over around 7 PM with rain and any mixed precipitation tapering off and ending over far western and northwestern locations over the next hour or so as the shortwave trough moves east and deeper moisture and lift begin to depart. Low level moisture will linger a bit longer well into the night with low clouds and stratus build down fog anticipated in the evening, followed by gradual clearing from west to east late tonight and into the day on Sunday. Diurnal ranges will be limited tonight with low dewpoint depressions and clouds lingering even as sfc high pressure begins to build in. Lows should be at or jut above the freezing mark for most locations. Along with sfc high pressure move east across the OH Valley mid level height rises are expected in the wake of the shortwave trough late tonight and into the day on Sunday. The airmass will dry out considerably as well. Sunshine should be abundant for most of the day, with temperatures warming up to above normal levels. Another shortwave trough will begin to approach late in the period with a warm front lifting north toward the area on Sunday night. Initially though, there should be a relative lack of clouds in the evening which should support min T for many central and eastern valley locations near midnight. These locations will likely experience min T for Sunday night near 40 if the upper and perhaps mid 30s. At this point did not go quite as low as coop mos guidance form the GFS might suggest which was low to mid 30s for these normally colder valley locations, opting to trend on the order of 6 to 8 degrees below Superblend for these normally colder locations. Isentropic lift in advance of the warm front and a return of deeper moisture for the Gulf Coast states should be sufficient for another round of showers to encroach on the area after midnight on Sunday night. .LONG TERM...(Monday through Saturday) Issued at 324 PM EST SAT FEB 17 2018 A warm front will lift north at the start of the period with some showers ongoing to start the day Monday. However, as the ridge over the eastern CONUS builds, heights will shoot upwards early in the week. With downslope flow and very anomalous high heights over the area on Tuesday, we could be looking at easily breaking some record highs and perhaps all time February record highs. The February record highs sit at 79 for Jackson and 81 at London. We have a pretty good chance to break that at Jackson, but London may be closer. A slow moving front will eventually push east by midweek, with rain chances spreading back into the area. Instability doesn't look fantastic, but shear is great. Thus, we could see a potential for a few strong storms come Wednesday and Wednesday night, especially if the instability trends upwards. This will be something to monitor over the next several days, especially with the record warmth already in place across the region. Still some question how long the frontal zone may linger over the area late next week, so will maintain some rain chances through the end of the week and into next weekend. With ground already very saturated with near record February rainfall and rivers running high into early next week, more flooding concerns may return by mid to late next week. Looks like the mild weather will continue through the remainder of the extended as well. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) ISSUED AT 745 PM EST SAT FEB 17 2018 Expect IFR or lower clouds, with some very light rain/drizzle across the area through 06z. Ceilings should then lift to MVFR towards dawn, before scattering out after 12z, as high pressure builds in across the region. Winds will veer to the west at 5 to 10 kts tonight, before diminishing and becoming more variable into Sunday. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...JP LONG TERM...KAS AVIATION...GEOGERIAN
Hazardous weather outlook, Feb 17, 7:33 PM EST, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 733 PM EST Sat Feb 17 2018 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 733 PM EST Sat Feb 17 2018 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Significant rises along portions of the Kentucky, Red, and Cumberland River basins are expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. High water is expected along portions of the Kentucky, Red, and Cumberland River basins Sunday into Monday. Thunderstorms are possible Wednesday into Wednesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GEOGERIAN
Nearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.